I have chronic insomnia. Ambien has stopped working because I've taken it for years. It gradually lost its effectiveness and i had to double up on doses to get a few hours sleep. Then I'd run out of pills whuch was a problem. So I'd substitute with lorazapam. But that stopped working as well. OTC's like dyphenhydramine do not work and actually make me jumpy. Melatonin does not work. All the little protocols, obviously I do, limit caffeine, darken room, etc. Etc. Is there something else I can ask my doctor for? Sleepless in NY.
You can ask your doctor about trazadone. I've been on 10mg of ambien for 9 years. Still works fine as long as I take it on an empty stomach. Doc wants me off of Ambien, so tonight I'm trying the 50mg of trazadone. He said if it don't work that I can take half of an Ambien with it. Good luck. Remember, take it on an empty stomach.
I have had chronic insomnia since '97..I have fibromyalgia. I have been taking ambien since 2001. Used to work like a charm. But over the years I have had to take a ''cocktail'' of different sleep meds. After ambien alone was not working well I took ambien with melatonin. ..5 mg. Years later I increased the melatonin. For quite some time I have been taking about 3/4 of an ambien,10 mg of melatonin and one generic Doxylamine tablet as a sleep med ''cocktail'' .. I am not recommending it... I am just saying what I take and have for at least the last year. I have to take it early in the evening. Not working as well as it did for a while. After so many years of insomnia and having a high tolerance for most meds I am wondering how long this is going to keep working for me. So I ended up here.
- Ambien Information for Consumers
- Ambien Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ambien (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 1 answer
Posted 17 Jun 2012 • 5 answers
Posted 27 Apr 2014 • 2 answers
Posted 20 Dec 2016 • 3 answers
Posted 12 Sep 2017 • 1 answer